Posted: Thu Aug 07, 2008 3:35 pm
Post subject: Prozac
Please someone tell me - Im feeling really low lately and Im not sure why, because thank G-d this is my 2nd pregnancy and all is going well. My husband recommends that maybe I should start Prozac to help me deal with things. Im feeling really angry at him for saying that, and just need some re assurance if its the right thing to do, and if anyone knows if its safe to take when you pregnant!!!
Posted: Thu Aug 07, 2008 3:51 pm
its not recommended to take when preg hun
if ur feeling really down that u think u need meds u shud discuss with ur doc which ones r safe for u to take
if its jst ur hubby that thinks u need to go on them then tell him to give u a break ur prob jst angry cos ur hormones r all over the place with being preg and instead of him tellin u, u need to go on pills mayb he shud help u
Posted: Thu Aug 07, 2008 4:00 pm
Not sure about that, 1 min..
...Soz, just Googled that... it said its not concidered suitable for preg women or TTC.. although there are no evidence that there are associated with congenital abnormalities...
But there are insuficient evidence for use with preg women...
Have you been on prozac before?
How far preg are you?
Mayb you could try talking to ya Dr see if u cud be refered to see a counciller...
Its not always the best soloution to start medication/ anti depressants, hope you find the help you need... and were always here if you need to talk.
Posted: Thu Aug 07, 2008 4:22 pm
Post subject: Prozac
I have never been on any sort of medication like that. The only thing i took after my first child was born was something to help the milk, but apparently its also an anti depressant. Hense I stopped taking it, and I was able to feed my daughter till she was 1 year.
Im just over 12 weeks pregnant, Im seeing my Gynae on Monday so it will be a good chance to speak to him, only problem is my husband is coming with, and he is very pro me taking something.
When i asked him if it was more for him because im misreable because i have so many hormones going through my body at the moment, he said no, but for the 1st time in my marriage - I really dont believe him. to make matters worse, he is usually the one person i can depend on - and i feel like i cant be comforted by him at all.
Posted: Thu Aug 07, 2008 4:26 pm
Post subject: Prozac
The truth is that its not safe to take any sort of medication when you pregnant !!!
But like you say, my hormones are going crazy, and thats probably a huge reason why im feeling so low.
Lets just hope my mood changes soon......
I really dont remember feeling like this when i was pregnant the last time,, which wasnt so long ago, cos my daughter is 1 and a half years old!!!
Posted: Thu Aug 07, 2008 4:29 pm
Aww! hun i'm sorry... some men always want to take the easy route ... well i don't think ya Dr will put u on Anti depresents any way...
Hopefully you will start to feel a bit mor posative soon... but try not to keep it to yourself if your feeling low, if you don't feel to comfortable talking to your hubby at moment, have you got some close friends... just to release a bit of the burden
Take care hun. xx
Posted: Thu Aug 07, 2008 4:36 pm
Posted: Thu Aug 07, 2008 5:01 pm
I have panic attacks, and i wasnt even allowed to take herbal remedies. I wouldnt take it during pregnancy. Your baby will have withdrawal symptoms after birth.
Talk to your doctor. Im going to a counsellor to help with my panicking. They also help with depression etc x
Hi Mum2B have you read my reply to a post titled - 'Post Natal Post Traumatic Stress' in the 'Support' section?
I am a holistic therapist and have done quite a lot of voluntary work for my local Anxiety Group, im not a 'proffesional' but have gained quite alot of knowledge and understanding of panic, anxiety, phobias, self harming etc If i can help you with anything, just give me a shout. xx
Posted: Thu Aug 07, 2008 8:10 pm
Posted: Fri Aug 08, 2008 10:01 am
So sorry to hear you are so down. But I would definitely stay away from the meds. Even after the babe is born I would stay away from Prozac, that is a dreadful med and there are so many better anti-dep out there. Good luck with your upcoming gynae app. Hopefully having hubby there will be a good thing, cos he will hear the dr talk about your hormones, being preg etc... and most importantly that it is NOT your fault. hang in there. x